What test did he put you on please?
Member has chosen to not make this information public.
Member not yet following any Pages.
What test did he put you on please?
Hi- I’m a 75 yr old woman who had total shoulder replacement May 21,09 and agree with the recommendations for clothing. Slip on footwear is good as long as secure on feet to prevent fall.
I wore a sling for about 3 weeks and did PT in an inpatient rehab facility, followed by PT and OT at
home therapist visits and then have been going for outpatient rehab 3 times a week for 3 weeks so far.
I have been in constant pain day and night since surgery. My dr felt I just needed more PT and time.
I’ve been to him twice since and neither X-ray showed a problem structurally with shoulder .
From the location of my pain, he surmised that I have considerable nerve inflammation .
Yesterday he prescribed Prednisone and Lyrica which I’m starting today.
This 10 weeks of constant pain has caused considerable depression and anxiety keeping me at home a great deal of the time.
I’ve investigated many post surgical tsr and find such varying outcomes that I so enjoy reading those of little or no pain.
Has anyone else had the nerve inflammation outcome as mine?
Thanks Justin. I take a small dose of trazodone to sleep which helps quite a bit. I wake during the night with pain but I’m able to fall back asleep. I’m not sure of the severity of the surgery or recovery after between rotator cuff repair and total shoulder replacement but both are a very arduous journey!
I just don’t want to take a lot of drugs but I don’t want a lot of pain and I guess there’s not a solution there. Somebody told me to try Aleve which you also mentioned but I don’t know if it’s strong enough. I’ll give it a try.
Did you have much PT?
Thanks again and best to you
Tramadol is Ultram which has really not helped this post surgical shoulder pain so i’m going to try going without for a couple days and see if it really does not help the pain for sure. I’m at a loss now what to take. I’ve been taking Advil as well but it sounds like Aleve works for you and I’ll try for this. It is very frustrating and very depressed to be in constant pain. I don’t want to go back to an opioid like Oxy eight weeks after surgery. My doctor doesn’t recommend it either. I use an ice pack a lot which helps somewhat. Physical therapy is very painful and when I come home I’m in extreme pain as well. I’ve had a lot of surgeries including a hip replacement and a couple of shoulder arthroscopic surgeries but none hurt like this.
Thank you so much for your response. I’m not sure there’s anything that you can do to help but appreciate your input!
Just trying to find someone who maybe has had a shoulder replacement and has also experienced this amount of pain for so long as it’s so debilitating. Have a good day
Thanks very much for your reply and encouragement JK!
Shoulder replacement is known to be the most difficult surgery and recovery of knee, hip etc.
I’ve had hip replacement and the pain eased much sooner.
None of the pain meds prescribed are working like Tramadol and Aleve.
Is there a non-opioid you have used that helped?
So glad you are better!
Yes, I discussed my pain with my doctor last week and he said it was rather unusual after a total shoulder replacement but everyone has a different tolerance for pain. He upped my tramadol and put me on Advil. Neither of which seem to help. When I go for physical therapy it hurts on my way there let alone while she is doing the exercises with me and the stretches.
I had the surgery on May 21 with some physical therapy in the hospital for three days. Then I went to an inpatient physical therapy facility where I had occupational therapy and physical therapy six days a week.
After three weeks I came home and had physical therapy here for three weeks. Now I’m going to outpatient physical therapy and I’m just not finding any improvement in pain.
I have quite a bit of improvement in motion and movement but the pain keeps me from activities I enjoy.
I’m wondering if anyone else has had this much pain for this long as I find it very discouraging.